Alert archive / California / Flash Flood Warnings in 1997
Flash Flood Warning 54, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 1, 1997, 5:50 PM PDT for San Bernardino County, California. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 1997, 5:50 PM PDT (00:50 UTC)
- Expired
- Sep 1, 1997, 7:45 PM PDT
- In force
- 115 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 020052 FFWLAS CAC071-020240- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 550 PM PDT MON SEP 1 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 745 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EASTERN CALIFORNIA ...SOUTH CENTRAL SAN BERNARDINO COUNTY...INCLUDING TWENTYNINE PALMS... RECENT REPORTS FROM THE SAN BERNARDINO COUNTY FIRE DEPARTMENT INDICATE SEVERE FLASH FLOODING IS STILL OCCURRING IN THE VICINITY OF TWENTYNINE PALMS. ALTHOUGH THE HEAVIER RAINS ARE TAPERING OFF...RUNOFF WILL CONTINUE TO PRODUCE FLASH FLOODING IN THIS AREA FOR THE NEXT 2 TO 3 HOURS. THIS IS A SERIOUS SITUATION. HIGHWAY 62...JUST EAST OF THE TWENTYNINE PALMS AIRPORT...HAS BEEN SIGNIFICANTLY DAMAGED AND IS CLOSED. ALSO...THE AMBOY ROAD HAS BEEN WASHED OUT AND IS CLOSED. IN ADDITION...SEVERAL HOMES HAVE BEEN FLOODED IN THE WONDER VALLEY AREA...EAST &OF TWENTYNINE PALMS. STAY ESPECIALLY ALERT WHEN DRIVING AROUND THIS REGION DURING THE EVENING. DO NOT TRY TO CROSS FLOODED HIGHWAYS AND DO NOT DRIVE AROUND POLICE BARRICADES. ADAIR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:46 PM PDT, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 1, 2:46 PM PDT, 3 hours 4 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 245 PM PDT MON SEP 1 1997 CONTINUING FLASH FLOOD WATCH FOR NVZ016-018>022...CAZ028-029 AND AZZ031-001>003 TIL 9 PM. WATCH MAY NEED TO BE EXTENDED INTO LINCOLN COUNTY LTR IF CURRENT TRENDS CONT. 12Z UA CHARTS AND SOUNDINGS POINTED TO AN ACTIVE TSTM DAY...AND THAT WELL UNDERWAY. INCRG SLY FLOW BRINGING DEEP LAYER MONSOONAL MSTR INTO REGION. MSTR COMBINED WITH DYNAMICS FRM APCHG MEX DISTURBANCE PRODUCING NUMEROUS TSTMS. SO FAR THEY ARE VRY HEAVY RAIN PRODUCERS WITH REFLECTIVITY CORES BEING CARRIED LOW AND IR STLT TOPS WARM. G55 KTS AT VCNTY NXP LIKELY FRM WET MICROBURST AND HAVE HAD RPTS OF .25 INCH HAIL AT HUALAPAI MTN IN MOHAVE CO. DYNAMICS FRM VORT CROSSING WRN AZ WILL CONT TO KEEP TSTMS GOING WELL INTO THE NIGHT WITH MAIN THREAT BEING FLASH FLOODING. MODELS ALL KEEP DEEP LAYERED TROPICAL MSTR ACRS THE AREA INTO WED WITH ETA48 AGAIN INDCG YET ANOTHER DISTURBANCE MOVG UP THRU WRN AZ TUE AFT. NOT MATTER WHAT MODEL YOU PICK...LIKELY THAT ADDTIONAL DISTURBANCES WILL RIDE UP ALONG THE PERIPHERY OF THE HIGH AND SPARK TSTMS TUE/TUE NGT. LEANING FCST THAT WAY FOR NOW WITH A DECREASE IN POPS ON WED AS DYNAMICS FADE. DRYING TREND CONTS INTO EXTENDED FOR SRN NV (I HOPE) WITH SOME HINT AT RETURNING SWLY FLOW. LAS 5332. NEMETH SRN NV...FLASH FLOOD WATCH 17Z-04Z NVZ016-018>22 ERN CA...FLASH FLOOD WATCH 17Z-04Z CAZ029-029 NW AZ ...FLASH FLOOD WATCH 17Z-04Z AZZ0031-001>003
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 3:03 PM PDT | Flash Flood Warning | VEF | San Bernardino | 117 min |
| Sep 2, 3:03 PM PDT | Flash Flood Warning | VEF | Inyo | 117 min |
| Sep 2, 3:03 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 117 min |
| Sep 2, 3:03 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 117 min |
Nearby
Flash Flood Warnings in California, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.